Alert archive / Illinois / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 2, NWS Chicago, IL

March 17, 2012Boone County, DeKalb County, McHenry County, Illinois

NWS Chicago, IL issued this severe thunderstorm warning at Mar 17, 2012, 7:30 AM CDT for Boone County, DeKalb County, McHenry County, Illinois. It was in force for 45 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 17, 2012, 7:30 AM CDT (12:30 UTC)
Expired
Mar 17, 2012, 8:15 AM CDT
In force
45 min
Issued by
NWS Chicago, IL
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Boone County, IL, DeKalb County, IL, McHenry County, IL

The radar

The Milwaukee radar (KMKX), 82 km from the middle of the area, began a volume at 12:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 17, 7:35 AM CDTHAIL 13 E Belvidere, ILHAIL RANGED FROM HALF INCH TO ONE INCH
Mar 17, 8:10 AM CDTHAIL 0.88Marengo, ILSUSTAINED HAIL FOR SEVERAL MINUTES RANGING FROM PEA SIZED TO NICKEL SIZED ON THE SOUTH SIDE OF MARENGO.
Mar 17, 8:15 AM CDTHAIL 0.88Marengo, ILESTIMATED MARBLE TO NICKEL SIZED HAIL...WHICH FELL FOR ABOUT 5 MINUTES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 0.5 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2012-03-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1859 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2012-03-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1859 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
802 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

453 
WUUS53 KLOT 171230
SVRLOT
ILC007-037-111-171315-
/O.NEW.KLOT.SV.W.0002.120317T1230Z-120317T1315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
730 AM CDT SAT MAR 17 2012

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BOONE COUNTY IN NORTH CENTRAL ILLINOIS...
  EXTREME NORTHEASTERN DE KALB COUNTY IN NORTH CENTRAL ILLINOIS...
  WESTERN MCHENRY COUNTY IN NORTHEAST ILLINOIS...

* UNTIL 815 AM CDT

* AT 729 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM POPLAR
  GROVE TO KINGSTON...AND MOVING NORTHEAST AT 15 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  KINGSTON AROUND 735 AM CDT.
  GENOA AROUND 745 AM CDT.
  HARVARD AROUND 810 AM CDT.
  MARENGO AROUND 815 AM CDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE UNION.

LAT...LON 4249 8849 4217 8850 4215 8855 4215 8859
      4213 8859 4211 8863 4207 8882 4236 8884
TIME...MOT...LOC 1230Z 234DEG 13KT 4234 8878 4209 8877
WIND...HAIL <50MPH 1.00IN

$$

IZZI
3 follow-up statements
985 
WWUS53 KLOT 171249
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
749 AM CDT SAT MAR 17 2012

ILC007-037-111-171315-
/O.CON.KLOT.SV.W.0002.000000T0000Z-120317T1315Z/
MCHENRY IL-BOONE IL-DE KALB IL-
749 AM CDT SAT MAR 17 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
DE KALB...SOUTHEASTERN BOONE AND WESTERN MCHENRY COUNTIES UNTIL 815
AM CDT...

AT 748 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL. 
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM CAPRON TO
GENOA...MOVING NORTHEAST AT 15 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  MARENGO AROUND 810 AM CDT.
  HARVARD AROUND 815 AM CDT.

OTHER LOCATIONS IMPACTED BY THIS LINE OF SEVERE THUNDERSTORMS INCLUDE
UNION.

LAT...LON 4249 8849 4217 8850 4215 8855 4215 8859
      4213 8859 4211 8863 4209 8871 4209 8872
      4216 8877 4237 8878
TIME...MOT...LOC 1249Z 234DEG 13KT 4235 8872 4211 8867
WIND...HAIL <50MPH 1.00IN

$$

IZZI
609 
WWUS53 KLOT 171309
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
809 AM CDT SAT MAR 17 2012

ILC007-171319-
/O.CAN.KLOT.SV.W.0002.000000T0000Z-120317T1315Z/
BOONE IL-
809 AM CDT SAT MAR 17 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BOONE COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4217 8850 4215 8855 4215 8859 4213 8859
      4211 8863 4209 8871 4209 8872 4215 8872
      4215 8870 4233 8870 4249 8849
TIME...MOT...LOC 1309Z 234DEG 13KT 4225 8862 4211 8861

$$

ILC037-111-171315-
/O.CON.KLOT.SV.W.0002.000000T0000Z-120317T1315Z/
MCHENRY IL-DE KALB IL-
809 AM CDT SAT MAR 17 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
DE KALB AND WESTERN MCHENRY COUNTIES UNTIL 815 AM CDT...

AT 805 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL. 
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM MARENGO TO
GENOA...MOVING NORTHEAST AT 15 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  MARENGO AROUND 815 AM CDT.

OTHER LOCATIONS IMPACTED BY THIS LINE OF SEVERE THUNDERSTORMS INCLUDE
UNION.

LAT...LON 4217 8850 4215 8855 4215 8859 4213 8859
      4211 8863 4209 8871 4209 8872 4215 8872
      4215 8870 4233 8870 4249 8849
TIME...MOT...LOC 1309Z 234DEG 13KT 4225 8862 4211 8861
WIND...HAIL <50MPH 1.00IN

$$

IZZI
609 
WWUS53 KLOT 171325
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
825 AM CDT SAT MAR 17 2012

ILC037-111-171334-
/O.EXP.KLOT.SV.W.0002.000000T0000Z-120317T1315Z/
MCHENRY IL-DE KALB IL-
825 AM CDT SAT MAR 17 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DE KALB AND
WESTERN MCHENRY COUNTIES HAS EXPIRED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...HOWEVER HAIL UP TO NICKEL SIZE REMAINS POSSIBLE OVER 
MCHENRY COUNTY AS WELL AS VERY HEAVY RAIN AND FREQUENT LIGHTNING.

LAT...LON 4217 8850 4215 8855 4215 8859 4213 8859
      4211 8863 4209 8871 4209 8872 4215 8872
      4215 8870 4233 8870 4249 8849
TIME...MOT...LOC 1309Z 234DEG 13KT 4225 8862 4211 8861

$$

IZZI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 17, 6:41 AM CDT, 49 minutes earlier.

Area forecast discussion, Mar 17, 6:41 AM CDT, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
641 AM CDT SAT MAR 17 2012

.DISCUSSION...
311 AM CDT

THE MAIN CONCERNS DURING THE PERIOD WILL CONTINUE TO CENTER AROUND
THIS UNPRECEDENTED STREAK OF RECORD BREAKING TO RECORD SHATTERING
TEMPERATURES OVER THE NEXT COUPLE OF DAYS AND ALSO THE THREATS OF
CONVECTION TONIGHT AND AGAIN BY MID TO LATE NEXT WEEK.

TEMPERATURES OVER THE PAST COUPLE OF DAYS HAVE BEEN REACHING INTO
THE UPPER 70S TO LOW 80S...WHICH HAVE BEEN BREAKING THE DAILY
RECORDS BY A GOOD 4 TO 6 DEGREES. NOT ONLY DOES THIS APPEAR TO ALSO
BE THE CASE FOR THE WEEKEND...BUT WE MAY ACTUALLY BE A COUPLE OF
DEGREES WARMER ACROSS THE AREA FOR SATURDAY AND SUNDAY. THIS LOOKS
TO OCCUR AS THE UPPER LEVEL WEATHER PATTERN AMPLIFIES IN RESPONSE TO
A STRONG TROUGH DIGGING ONSHORE ACROSS THE WESTERN CONUS. THE MAIN
RESULT FOR THE CENTRAL CONUS WILL BE RISING HEIGHTS ALOFT...WITH THE
MODEL GUIDANCE INDICATING THE 576 DM 500 MB HEIGHT CONTROL LIFTING
ACROSS NORTHEASTERN ILLINOIS BY SUNDAY AFTERNOON. THIS IS INDICATIVE
OF MEAN TEMPERATURES WITHIN THE ATMOSPHERIC COLUMN WARMING EVEN
MORE. WITH THIS IN MIND I WOULD EXPECT LOW 80S IN MOST AREAS...WITH
THE EXCEPTION OF AREAS NEAR THE LAKE IN LAKE COUNTY ILLINOIS WHERE
AFTERNOON LAKE BREEZES MAY LEAVE TEMPERATURES SLIGHTLY COOLER.
SUNDAY MAY END UP BEING THE WARMEST WITH MID 80S POSSIBLE. THIS
COULD MEAN THAT RECORDS TODAY AND ON SUNDAY BECOME BROKEN BY 7 TO AS
MUCH AS 10 DEGREES.

AS IS TYPICAL WITH A WARM AND MOIST ATMOSPHERE...THERE WILL BE A
GOOD AMOUNT OF INSTABILITY AGAIN TODAY. IN FACT...LOCAL RADAR IMAGERY
THIS MORNING ALREADY INDICATES SOME CONVECTION BUBBLING UP ACROSS
NORTHWESTERN ILLINOIS WITHIN A REGION OF WARM AIR ADVECTION. BUFFER
SOUNDINGS INDICATE UPWARDS OF 1,500 J/KG OF MLCAPE THIS AFTERNOON
AHEAD OF AN APPROACHING MID LEVEL DISTURBANCE THAT WILL LIFT
EAST-NORTHEASTWARD ACROSS THE MID MISSISSIPPI VALLEY LATER TODAY
INTO THIS EVENING. THE LATEST MODEL GUIDANCE INDICATES SOME
DISCREPANCIES IN THE NORTHWARD EXTENT OF CONVECTION ASSOCIATED WITH
THIS WAVE. THE 12 UTC/16TH  ECMWF IS SLIGHTLY FARTHER NORTH WITH THE
MID LEVEL WAVE LATER THIS EVENING AND THUS IT INDICATES HIGHER
PROBABILITIES OF AN AREA OF CONVECTION GETTING INTO THE CHICAGO
METRO AREA. HOWEVER...MOST OF THE MESOSCALE GUIDANCE INDICATES A
SLIGHTLY FARTHER SOUTH TRACK OF THE CONVECTION...PRIMARILY ACROSS
CENTRAL ILLINOIS AND INDIANA. WITH THIS IN MIND...I PLAN ON
CONTINUING THE HIGHEST POPS ACROSS MY SOUTHEASTERN COUNTIES FOR
TONIGHT. IN SPITE OF THIS...THUNDERSTORMS GETTING INTO THE CHICAGO
AREA ARE STILL QUITE POSSIBLE.

SUNDAY AS MENTIONED ABOVE LOOKS TO BE POSSIBLY THE WARMEST DAY OF
THIS STRETCH. THE ONLY CAVEAT TO JUST WILL BE IF ANY REMNANTS OF
THE OVERNIGHT CONVECTION ACROSS MY SOUTHERN COUNTIES REMAINS SUNDAY
MORNING AND HINDERS WARMING SOME DURING THE AFTERNOON.

BY MONDAY STRONGER SOUTHERLY FLOW SHOULD DEVELOP ALOFT AS THE
WESTERN TROUGH BEGINS TO SHIFT EAST OVER THE HIGH PLAINS. IT APPEARS
THERE COULD BE A FEW EMBEDDED SHORT WAVE DISTURBANCES RACING
NORTHWARD ACROSS THE AREA WITHIN THIS FLOW REGIME. WITH THIS IN MIND
I SPREAD SOME SLIGHT CHANCE POPS AS FAR EAST AS THE CHICAGO AREA FOR
MONDAY AS IT APPEARS THAT SOME SCATTERED SHOWERS AND THUNDERSTORMS
MAY EFFECT THE REGION. THIS MAY ALSO HINDER WARMING ON MONDAY.
THEREFORE TEMPERATURES MAY ONLY GET INTO THE MID 70S. HOWEVER...IF
THIS CONVECTIVE ACTIVITY DOES NOT DEVELOP...WE WILL LIKELY ONCE
AGAIN BE IN THE 80S.

THE WESTERN TROUGH SHOULD DEVELOP INTO A CLOSED LOW ACROSS THE
CENTRAL AND SOUTHERN PLAINS BY LATE TUESDAY. THIS SHOULD KEEP MUCH
OF THE PRECIP WEST OF THE AREA. THE MODELS STRUGGLE WITH THE TRACK
AND SPEED OF THIS CLOSED LOW...AS THEY TYPICALLY DO...LATER NEXT
WEEK. HOWEVER...IT DOES APPEAR THIS FEATURE WILL SLOWLY MEANDER
EASTWARD. THIS WILL PRODUCE BETTER CHANCES FOR INCLEMENT WEATHER
ACROSS THE AREA LATER THIS COMING WEEK. ALTHOUGH TEMPERATURES WILL
LIKELY COOL AS PRECIPITATION CHANCES INCREASE...IT APPEARS
TEMPERATURES WILL STILL REMAIN WELL ABOVE THE SEASONAL AVERAGES
THROUGH THE PERIOD.

KJB

&&

.CLIMATE...
925 AM CDT FRI

RECORD HIGHS ARE POSSIBLE OVER THE WEEKEND AND INTO THE FIRST HALF
OF NEXT WEEK.  HERE ARE RECORDS AND YEAR OF OCCURRENCE FOR ORD AND
RFD FOR NEXT FEW DAYS...

RECORD MAXIMUM TEMPERATURES FOR CHICAGO
MAR 17 74 2009
MAR 18 74 1969
MAR 19 78 1921
MAR 20 76 1938

RECORD MAXIMUM TEMPERATURES FOR ROCKFORD
MAR 17 74 2003
MAR 18 73 1945
MAR 19 78 1921
MAR 20 79 1921

NORMAL NUMBER OF 70 DEGREE DAYS IN MARCH FOR BOTH CHICAGO AND
ROCKFORD IS 1.2.

RECORD NUMBER OF DAYS WITH MAX TEMP 70 OR ABOVE IN MARCH
CHICAGO 9 IN 1945...6 IN 1910 AND 1907.
ROCKFORD 11 IN 1910...7 IN 1945.

RECORD FOR CONSECUTIVE 70 DEGREE DAYS IN MARCH
CHICAGO...5 FROM MARCH 12-16 1995.
ROCKFORD...9 MARCH 23-31 1910.

TEMPERATURES IN THE 80S ARE EXTREMELY RARE IN MARCH. FOR
CHICAGO...DATA GOES BACK TO 1872. THERE HAVE ONLY BEEN A TOTAL OF
10 DAYS IN MARCH WITH A HIGH TEMPERATURE OF 80 DEGREES. THE MOST
IN ONE YEAR WAS 2 IN 1986. FOR ROCKFORD RECORDS GO BACK TO 1906.
THERE HAVE ONLY BEEN 12 80 DEGREE DAYS IN MARCH. THE MOST IN ONE
YEAR WAS 2 IN 1907...1939...AND 1986.

ALLSOPP/TRS

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 12Z...

* SLIGHT CHANCE OF THUNDERSTORMS THROUGH PERIOD

IZZI

//DISCUSSION...UPDATED 12Z...

SCTD TSRA OVER NORTH CENTRAL ILLINOIS EARLY THIS MORNING EXPECTED
TO CONTINUE MOVING NORTHEASTWARD WITH GUIDANCE SUGGESTING A
WEAKENING TREND THROUGH MID MORNING. CURRENTLY ANTICIPATE TSRA
ACTIVITY TO REMAIN NORTHWEST OF CHGO METRO TERMINALS AND HAVE
MAINTAINED A DRY FORECAST...AS THE CELLS PERCOLATING SOUTH TOWARD
LASALLE PERU SEEM TO BE STRUGGLING TO TAKE OFF. WHILE THIS WAVE
WILL MOVE OUT BY MIDDAY...INSTABILITY INCREASES THIS AFTERNOON SO
CANNOT COMPLETELY RULE OUT ADDITIONAL ISOLD TSRA DEVELOPMENT GIVEN
THOUGH CONFIDENCE IS DEFINITELY LOW ENOUGH TO KEEP OUT OF THE TAFS.

AN UPPER LEVEL DISTURBANCE IS EXPECTED TO LIFT NORTHEAST FROM THE
SOUTHERN PLAINS TONIGHT...HOWEVER STILL GETTING CONFLICTING
ACCOUNTS FROM THE VARIOUS MODELS ON HOW TSRA POTENTIAL WILL PLAY
OUT TONIGHT. GIVEN THIS CONFIDENCE IS NOT HIGH ENOUGH TO GO WITH
ANYTHING MORE THAN PROB30 FOR TONIGHT...HOWEVER OBSERVATIONAL
TRENDS AND LATER MODEL GUIDANCE WILL LEND TO GREATER CONFIDENCE IN
THE POTENTIAL FOR TSRA TONIGHT.

OUTSIDE OF ANY TSRA ACTIVITY SHOULD SEE VFR CONDITIONS WITH MODEST
SOUTHERLY WINDS. GRADIENT STILL LOOKS TO BE STRONG ENOUGH TO KEEP
ANY LAKE BREEZE THIS AFTERNOON EAST OF THE TERMINALS.

IZZI

//ORD AND MDW CONFIDENCE...UPDATED 12Z...

* LOW CONFIDENCE IN TSRA POTENTIAL THRU PERIOD
* HIGH CONFIDENCE IN OTHER FORECAST ELEMENTS

IZZI

//OUTLOOK FOR ORD/MDW FOR 00Z MONDAY-12Z SATURDAY...UPDATED 12Z...

SUNDAY NIGHT THROUGH TUESDAY...SLIGHT CHANCE OF TSRA OTHERWISE
GENERALLY VFR.

WEDNESDAY AND THURSDAY...OCCASIONAL SHRA/ISOLD TSRA. MVFR LIKELY
WITH PERIODIC IFR POSSIBLE.

FRIDAY...CHANCE OF SHRA. MVFR LIKELY.

IZZI

&&

.MARINE...
242 AM CDT

LOW PRESSURE TRACKING EAST TO HUDSON BAY TODAY WILL FRESHEN UP THE
SOUTH WINDS SLIGHTLY OVER NORTHERN PORTIONS OF THE LAKE.
OTHERWISE...GENERALLY LOOKING FOR STABLE CONDITIONS THROUGH THE
MIDDLE OF NEXT WEEK WITH PERSISTENT SOUTHERLY BREEZE AND NO
SIGNIFICANT WINDS/WAVES. HIGHER DEWPOINT AIR ADVECTING OVER THE
COOLER WATERS WILL LEAD TO AT LEAST SOME POTENTIAL FOR AREAS OF
DENSE FOG INTO EARLY NEXT WEEK. NO HEADLINES PLANNED AT THIS TIME
AS SATELLITE IMAGERY SHOWS LITTLE THICK FOG OR STRATUS OVER THE
LAKE AND CONFIDENCE IS LOW AS TO HOW FOG WILL PLAY OUT THE NEXT 48
HOURS.

IZZI

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...NONE.
&&
Hazardous weather outlook, Mar 17, 4:04 AM CDT, 3 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
404 AM CDT SAT MAR 17 2012

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
180915-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
404 AM CDT SAT MAR 17 2012 /504 AM EDT SAT MAR 17 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED THUNDERSTORMS ARE EXPECTED EARLY THIS MORNING...MAINLY
ALONG AND WEST OF INTERSTATE 39.

THERE IS ANOTHER CHANCE OF THUNDERSTORMS LATE THIS AFTERNOON AND
TONIGHT ACROSS THE ENTIRE AREA. HOWEVER...THE BEST CHANCES
WILL BE TONIGHT FOR AREAS SOUTH OF INTERSTATE 80. NO SEVERE
WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SOME THUNDERSTORMS MAY LINGER INTO EARLY SUNDAY
MORNING...ESPECIALLY ACROSS NORTHWESTERN INDIANA.

THERE IS A CHANCE OF THUNDERSTORMS ON MONDAY...MAINLY FOR AREAS
FROM CHICAGO TO PONTIAC AND POINTS WEST.

SLIGHT CHANCES OF THUNDERSTORMS WILL CONTINUE ACROSS NORTH
CENTRAL ILLINOIS MONDAY NIGHT THROUGH TUESDAY NIGHT.

THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE AREA WEDNESDAY
THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-180915-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
404 AM CDT SAT MAR 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT.

PATCHY DENSE FOG IS POSSIBLE TODAY AND TONIGHT.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS LATE THIS AFTERNOON AND
TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SOME THUNDERSTORMS MAY LINGER INTO EARLY SUNDAY MORNING.

THERE IS ANOTHER CHANCE OF THUNDERSTORMS WEDNESDAY THROUGH
THURSDAY.

AREAS OF DENSE FOG ARE POSSIBLE SUNDAY THROUGH MONDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-180915-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
404 AM CDT SAT MAR 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT.

THERE MAY BE AREAS OF DENSE FOG ON LAKE MICHIGAN TODAY AND
TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS TODAY ACROSS FAR NORTHERN AND
SOUTHERN LAKE MICHIGAN...AND ACROSS SOUTHERN LAKE MICHIGAN TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

AREAS OF DENSE FOG ARE POSSIBLE SUNDAY THROUGH MONDAY.

SOME THUNDERSTORMS MAY LINGER ACROSS SOUTHERN LAKE MICHIGAN INTO
EARLY SUNDAY MORNING.

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY THROUGH THURSDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

KJB

In the hours before

Local storm report, Mar 17, 6:42 AM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
642 AM CDT SAT MAR 17 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0637 AM     HAIL             ROCKFORD                42.27N 89.06W
03/17/2012  M0.75 INCH       WINNEBAGO          IL   TRAINED SPOTTER

            ON THE NORTHEAST SIDE OF ROCKFORD. LASTED FOR A PERIOD OF
            5 MINUTES.

&&

RC
Local storm report, Mar 17, 6:47 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
647 AM CDT SAT MAR 17 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0643 AM     HAIL             1 NE ROCKFORD           42.28N 89.05W
03/17/2012  E0.88 INCH       WINNEBAGO          IL   BROADCAST MEDIA

&&

IZZI
Local storm report, Mar 17, 7:00 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
700 AM CDT SAT MAR 17 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 AM     HAIL             5 S LOVES PARK          42.26N 89.03W
03/17/2012  E1.00 INCH       WINNEBAGO          IL   PUBLIC

&&

IZZI
Local storm report, Mar 17, 7:07 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
707 AM CDT SAT MAR 17 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0637 AM     HAIL             LOVES PARK              42.34N 89.01W
03/17/2012  E0.88 INCH       WINNEBAGO          IL   LAW ENFORCEMENT

            LASTED FOR A FEW MINUTES.

&&

RC
Local storm report, Mar 17, 7:14 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
714 AM CDT SAT MAR 17 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 AM     HAIL             BELVIDERE               42.25N 88.85W
03/17/2012  E0.25 INCH       BOONE              IL   TRAINED SPOTTER

&&

BMD
Local storm report, Mar 17, 7:20 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
720 AM CDT SAT MAR 17 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 AM     HAIL             BELVIDERE               42.25N 88.85W
03/17/2012  E0.50 INCH       BOONE              IL   EMERGENCY MNGR

            ESTIMATED 1/4 INCH TO 1/2 INCH HAIL.

&&

RC

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 17, 5:51 AM CDTSpecial Weather StatementLOTWinnebago24 min
Mar 17, 6:23 AM CDTSpecial Weather StatementLOTBoone52 min
Mar 17, 6:29 AM CDTSevere Thunderstorm WarningLOTBoone, Winnebago61 min
Mar 17, 8:28 AM CDTSpecial Weather StatementLOTMcHenry47 min
Mar 17, 9:31 AM CDTSpecial Weather StatementLOTMcHenry59 min
Mar 17, 9:38 AM CDTSevere Thunderstorm WarningLOTMcHenry22 min
Mar 17, 10:16 AM CDTAreal Flood AdvisoryLOTMcHenry92 min
Mar 17, 5:06 PM CDTSpecial Weather StatementLOTLivingston54 min
Mar 17, 5:44 PM CDTAreal Flood AdvisoryLOTLivingston3 hr
Mar 17, 6:09 PM CDTSpecial Weather StatementLOTWill36 min
Mar 17, 6:27 PM CDTAreal Flood AdvisoryLOTLaSalle3 hr

Nearby

Severe Thunderstorm Warnings in Illinois, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.